Alert archive / Oklahoma / Frost Advisories in 2005
Frost Advisory 1, NWS Tulsa, OK
NWS Tulsa, OK issued this frost advisory at Oct 24, 2005, 3:08 PM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Oct 25, 2005, 12:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2005, 3:08 PM CDT (20:08 UTC)
- In effect from
- Oct 25, 2005, 12:00 AM CDT
- Expired
- Oct 25, 2005, 10:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 242008 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 308 PM CDT MON OCT 24 2005 ...A FROST ADISORY IN EFFECT FOR LATE TONIGHT AND TOMORROW MORNING... ARZ001-002-010-011-019-020-029-OKZ049-053>076-250415- /X.NEW.KTSA.FR.Y.0001.051025T0500Z-051025T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 308 PM CDT MON OCT 24 2005 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT TUESDAY. HIGH PRESSURE WILL SETTLE OVER THE AREA TONIGHT WITH WINDS BECOMING LIGHT. RADIATIONAL COOLING WILL CAUSE TEMPERATURES TO FALL INTO THE LOWER TO MID 30S BY SUNRISE. THE MOST FAVORED AREAS FOR A FROST OR LIGHT FREEZE WOULD BE SHELTERED VALLEYS. MANY OF THESE LOCATIONS SAW A FROST LAST NIGHT AND MAY AGAIN TOMORROW NIGHT. THE FROST WILL NOT LIKELY LAST LONG AND BY 10 AM TEMPERATURES SHOULD BE IN THE 40S. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
2 follow-up statements
000 WWUS74 KTSA 250234 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 934 PM CDT MON OCT 24 2005 ...A FROST ADVISORY IS IN EFFECT FOR LATE TONIGHT AND TUESDAY MORNING... ARZ001-002-010-011-019-020-029-OKZ049-053>076-251045- /X.CON.KTSA.FR.Y.0001.051025T0500Z-051025T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 934 PM CDT MON OCT 24 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY... HIGH PRESSURE COVERS MUCH OF WESTERN PLAINS TONIGHT PROVIDING CLEAR SKIES AND LIGHT WINDS. STRONG RADIATIONAL COOLING WILL CAUSE TEMPERATURES TO FALL INTO THE LOWER TO MID 30S BY SUNRISE. THE MOST FAVORED AREAS FOR FROST OR A LIGHT FREEZE WILL BE IN SHELTERED VALLEYS. MANY OF THESE LOCATIONS SAW FROST LAST NIGHT AND MAY AGAIN TUESDAY NIGHT. THE FROST WILL NOT LAST LONG. BY 10 AM TEMPERATURES SHOULD BE IN THE 40S. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. $$
000 WWUS74 KTSA 250823 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 323 AM CDT TUE OCT 25 2005 ...A FROST ADVISORY IS IN EFFECT EARLY THIS MORNING... ARZ001-002-010-011-019-020-029-OKZ049-053>076-251500- /X.CON.KTSA.FR.Y.0001.000000T0000Z-051025T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 323 AM CDT TUE OCT 25 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... TEMPERATURES HAVE FALLEN BELOW FREEZING IN MOST LOW LYING AREAS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS MORNING AND THE HIGHER ELEVATIONS WILL FALL CLOSE TO FREEZING FOR A BRIEF PERIOD OF TIME AROUND SUNRISE. FROST WILL BE WIDESPREAD EARLY THIS MORNING IN THE VALLEYS AND MORE SCATTERED IN URBAN AREAS AND IN HIGHER ELEVATIONS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Oct 24, 2:09 PM CDT, 59 minutes earlier.
Area forecast discussion, Oct 24, 2:09 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 209 PM CDT MON OCT 24 2005 .DISCUSSION... HIGH PRESSURE AT THE SURFACE AND AN UPPER LOW OVER THE OHIO RIVER VALLEY ARE THE MAIN WEATHER FEATURES. THE AFOREMENTIONED FEATURE HAS LOW DEW POINT AIR OVER THE AREA AND THE LATTER FEATURE CONTINUES TO FEED MORE AIR OF THAT KIND INTO THE AREA. BIG QUESTION FOR TONIGHT IS WEATEHR THERE WILL BE A FREEZE AND IF SO WILL IT BE A HARD FREEZE. LAST NIGHT SAW SPOTTY LIGHT FREEZES ON THE MESONET. EXPECT MUCH THE SAME TONIGHT. DO NOT FEEL ANY PLACE WILL FALL FAR ENOUGH BELOW FREEZING OR BE BELOW FREEZING FOR A LONG ENOUGH TIME FOR A WARNING. WHAT I WILL DO IS ISSUE A SPECIAL WEATHER STATEMENT HIGHLIGHTNING THE LIKELY FROST IN SHELTERED LOCATIONS. THE REST OF THE FORECAST IS BASICALLY A TEMPERATURE FORECAST AS WELL. THE NORTHERLY FLOW ALOFT WILL EVENTUALLY GIVE WAY TO AN UPPER LEVEL RIDGE AS THE WEEK PROGRESSES. LITTLE IN THE WAY 0F MOISTURE RETURN WILL OCCUR THOUGH. TOMORROW TEMPERATURES SHOULD BE SLIGHTLY WARMER THAN TODAYS BASED ON NUDGING TEMPERATURES GIVEN BY THE 1000-900 MB LOCAL ALGORITHM USING THE NAM. THE SAME ALGORITHM SET THE STAGE FOR A BIGGER WARM UP ON WEDNESDAY. FOR LOW TEMPERATURES HAVE GENERALLY FOLLOWED THE UKMET SURFACE TEMPS AT THE APPROPRIATE TIME FOR LOWS. THE WOULD GIVE TULSA A SIGNIFICANTLY COOLER LOW THAN THE MOSS AND THIS LOOKS REASONABLE GIVEN A WIND WITH A NORTHERLY COMPONENT. AN UPPER SYSTEM WILL UNDERCUT THE RIDGE ON THURSDAY POSSIBLY BRINGING PLENTY OF CLOUDS. THE LACK OF LOW LEVEL MOISTURE WILL PRECLUDE ANY RAIN. THE NEXT CHANCE OF RAIN WOULD APPEAR TO BE NEXT MONDAY AS A COLD FRONT AND UPPER WAVE MOVE SOUTHEAST ACROSS THE AREA. && .PRELIMINARY POINT TEMPS/POPS... TUL 57 32 58 34 / 0 0 0 0 FSM 61 35 59 34 / 0 0 0 0 MLC 57 33 59 36 / 0 0 0 0 BVO 57 31 57 34 / 0 0 0 0 FYV 54 32 55 33 / 0 0 0 0 BYV 53 32 54 32 / 0 0 0 0 MKO 56 33 58 34 / 0 0 0 0 MIO 56 32 56 32 / 0 0 0 0 F10 56 32 58 36 / 0 0 0 0 HHW 60 35 62 37 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 15 LONG TERM FORECASTER ID= 17 ABBAS
Hazardous weather outlook, Oct 24, 1:00 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT MON OCT 24 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT MON OCT 24 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY THROUGH SUNDAY...NO HAZARDS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
Nearby
Frost Advisories in Oklahoma, 2005Frost Advisories in Arkansas, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.